Alert archive / South Dakota / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 13, 2001, 3:15 AM CDT for Clark County, Deuel County, Hamlin County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 3:15 AM CDT (08:15 UTC)
- Expired
- Jun 13, 2001, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Clark County, SD, Deuel County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 130819 FFWABR SDC025-039-057-131400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 315 AM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... DEUEL COUNTY IN NORTHEAST SOUTH DAKOTA SOUTHERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 900 AM CDT * AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. RAINFALL AMOUNTS UP TO 4 INCHES HAVE BEEN INDICATED BY RADAR OVER SOUTHERN CLARK COUNTY AND HAMLIN COUNTIES. RADAR SHOWS THAT AN INCH OR MORE OF ADDITIONAL RAIN CAN BE EXPECTED OVER THE WARNED AREA THROUGH 6AM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ TDK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:10 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 13, 2:10 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 210 AM CDT WED JUN 13 2001 MAIN CONCERNS ARE CONVECTION THIS MORNING AND PCPN CHANCES THROUGH REMAINDER OF THE SHORT TERM. MAIN LINE OF STRONG/SEVERE CONVECTION NOW ALONG AND JUST SOUTH OF SOUTHERN EDGE OF CWA...MOVG E-NE JUST ALONG NORTH SIDE OF SFC WARM FRONT. MAIN AREA OF CONVECTION SHOULD SLIDE NE ACROSS SE CWA THIS AM AND THEN INTO MINNESOTA. FOR NOW IT APPEAS THAT MUCH OF THE DAY AFTER MID MORNING MAY BE DRY. UPPER TROF CONTINUES TO PUSH EAST THROUGH DAY AND COLD FRONT EDGES TOWARD EASTERN BORDER. HOWEVER BEST ACTION TNT IS EXPECTED TO WAIT FOR STRONG S/W ROTATING OUT OF THE BASE OF THE UPPER TROF OVERNIGHT. STRONG SFC LOW IS INDUCED OVER SOUTHERN PLAINS AND THEN HEADS NORTHEAST TOWARD WEST MN. APPEARS THAT MOST WIDESPREAD STRONG/SEVERE ACTION TNT WILL BE OVER AREAS SOUTHEAST OF MY CWA. THEN FOR THU/THU EVE...UPPER TROF LIFTS OUT WITH NICE BAND OF PCPN DEVELOPING OVER MUCH OF THE REGION. A MIX OF TEMPS FROM MAV/FWC WORKED OKAY. .ABR...NONE. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:33 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 27 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 47 min |
| Jun 13, 12:48 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 42 min |
| Jun 13, 1:31 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 44 min |
| Jun 13, 2:17 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 28 min |
| Jun 13, 4:09 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 36 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 43 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 47 min |
| Jun 13, 5:07 PM CDT | Tornado Warning | ABR | Codington, Hamlin | 38 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 30 min |
| Jun 13, 5:41 PM CDT | Tornado Warning | ABR | Codington | 34 min |
| Jun 13, 5:49 PM CDT | Severe Thunderstorm Warning | ABR | Day | 56 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | ABR | Day | 28 min |
| Jun 13, 6:19 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 41 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 41 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | ABR | Day | 14 min |
Nearby
Flash Flood Warnings in South Dakota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.